ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Unsteady mhd flow and heat transfer on a rotating disk in an ambient fluid

Takhar, HS and Singh, AK and Nath, G (2002) Unsteady mhd flow and heat transfer on a rotating disk in an ambient fluid. In: International Journal of Thermal Sciences, 41 (2). pp. 147-155.

[img] PDF
Unsteady_mhd_flow_and.pdf - Published Version
Restricted to Registered users only

Download (228Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/S1290-0729(01)01292-3

Abstract

An unsteady flow and heat transfer of a viscous incompressible electrically conducting fluid over a rotating infinite disk in an otherwise ambient fluid are studied. The unsteadiness in the flow field is caused by the angular velocity of the disk which varies with time. The magnetic field is applied normal to the disk surface. The new self-similar solution of the Navier-Stokes and energy equations is obtained numerically. The solution obtained here is not only the solution of the Navier-Stokes equations, but also of the boundary layer equations. Also, for a simple scaling factor, it represents the solution of the flow and heat transfer in the forward stagnation-point region of a rotating sphere or over a rotating cone. The asymptotic behaviour of the solution for a large magnetic field or for a large independent variable is also examined. The surface shear stresses in the radial and tangential directions and the surface heat transfer increase as the acceleration parameter increases. Also the surface shear stress in the radial direction and the surface heat transfer decrease with increasing magnetic field, but the surface shear stress in the tangential direction increases. (C) 2002 Editions scientifiques et medicales Elsevier SAS. All rights reserved.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Unsteady flows;MHD flows;Rotating disk
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 03 Aug 2011 12:52
Last Modified: 03 Aug 2011 12:52
URI: http://eprints.iisc.ernet.in/id/eprint/39649

Actions (login required)

View Item View Item